MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS
Model Number 470033-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the cable of black diamond micro forceps instrument had snapped out.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the black diamond micro forceps instrument was inspected prior to use with no damage to be noted.Surgeon was suturing when issue occurred.The were no issues with opening / closing of the grips; left / right (yaw) motion of the grips or up/down (pitch) motion of wrist before the wires broke.There were no cables visibly protruding from the distal end of the instrument.No fragments fell into the patient.Instrument was returned for isi evaluation.No photographic images of the device(s) or a video recording of the procedure were available for isi review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) requested that the black diamond micro forceps instrument be returned for failure analysis investigation.Isi has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the black diamond micro forceps instrument associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint that the "cable snapped out".The instrument was found to have a broken grip cable at the distal end.

Brand Name
ENDOWRIST
Common Device Name
BLACK DIAMOND MICRO FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21146694
Report Number2955842-2025-00425
Device Sequence Number9117841
Product Code NAY
UDI-Device Identifier00886874112229
UDI-Public(01)00886874112229(11)220922(10)K10220926
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470033-09
Device Catalogue Number470033
Device Lot NumberK10220926 0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown